Wednesday , April 21 2021

The number of diabetics in the Czech Republic is increasing. A drop in blood sugar can lead to death City.City.cz



Decreased blood sugar levels and subsequent collapse may in most cases result in hypoglycemic coma. This is a life-threatening condition. Source: illustrative photo

16.11.2018

More than 900,000 Czechs are treated with diabetes. This disease usually accompanies conditions in which blood sugar suddenly falls. The patient then goes into a coma, which often ends with death without effective help.

The number of people with diabetes is steadily increasing. According to the latest statistics, more than 900,000 Czechs are being treated for this disease. This year, rescue teams have been more than three times for patients who have worsened their health due to a sudden drop in blood sugar.

The so-called hypoglycemia and subsequent collapse may in most cases result in hypoglycemic coma. It is a life-threatening condition whose insult lies, among other things, in the fact that passersby can treat the symptoms as drunk and do not help the affected person.

"Hypoglycemia occurs most commonly in the treatment of diabetes after an overdose of insulin or other medications." The cause may also be lower food intake, vomiting, or physical exertion. Hypoglycemia occurs when blood sugar drops to below 3.6 millimoles per liter.In domestic conditions, measurements are made from a drop of blood by a personal glucose meter, a device that diabetics are equipped for, "said Prague's rescue spokesman Jan Poštová.

Hypoglycaemia is initially manifested by nausea and confusion, sweating, and rapid breathing. Unless assistance is provided at this stage, the person in question may become unconscious.

"If a person is conscious, they need to give him sugar quickly, for example in a drink, in chocolate or other sweets. Mild manifestations of hypoglycemia will also be sufficient for sweets or fruit," said Poštová.

If the person in question can not drink, eat and keep a drink in hand, it is not appropriate to give anything by mouth.

In such a situation, it is necessary to call emergency number 155 and proceed according to the number of operators. Passing passers-by should control the patient's awareness and breathing prior to the arrival of the rescue service.

"People who have had recurrent severe hypoglycemia have a glucagon syringe – a hormone that increases blood sugar." The drug is stored in an orange colored box – glucagon should only be used by an informed person. experience will help the dispatcher at the medical operations center help rescue the phone, "said Poštová.

Quick response and a phone call can help save lives.


Source link